Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 15, 2012, 12:05 PM CDT for 12 counties in Minnesota; Barron County, Polk County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2012, 12:05 PM CDT (17:05 UTC)
- Expired
- Apr 15, 2012, 1:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Barron County, WI, Polk County, WI
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WWUS83 KMPX 151705
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1205 PM CDT SUN APR 15 2012
MNZ041>045-047>055-057>059-061-WIZ014-015-151800-
ANOKA-BARRON-BENTON-CHISAGO-DOUGLAS-ISANTI-KANABEC-KANDIYOHI-LAC QUI
PARLE-MEEKER-MILLE
LACS-MORRISON-POLK-POPE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
1205 PM CDT SUN APR 15 2012
AT 1157 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A LONG EAST TO
WEST BAND OF THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO NORTHWEST
WISCONSIN. THERE WAS A REPORT OF SMALL HAIL AT KIMBALL IN SOUTHEAST
STEARNS COUNTY JUST BEFORE NOON. THESE STORMS SHOULD CONTINUE TO
DEVELOP EARLY THIS AFTERNOON AS THEY MOVE RAPIDLY NORTH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST. CLOUD.
MILACA.
BECKER.
SAUK CENTRE.
MORRIS.
ALEXANDRIA.
PRINCETON.
FREDRICK.
RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4523 9624 4522 9611 4540 9613 4542 9624
4576 9622 4577 9577 4604 9577 4602 9314
4598 9305 4597 9313 4574 9313 4573 9286
4565 9287 4565 9254 4573 9254 4573 9243
4544 9173 4514 9625
TIME...MOT...LOC 1701Z 209DEG 43KT 4525 9403
$$
BAPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 15, 7:02 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Apr 15, 7:02 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
702 AM CDT SUN APR 15 2012
.UPDATE...
.AVIATION.../12Z TAF ISSUANCE/
A NUMBER OF CONCERNS TODAY. THE WARM FRONT WAS JUST ABOUT TO MOVE
INTO FAR SOUTHERN MINNESOTA...BUT IFR CIGS HAVE BECOME MORE
WIDESPREAD OVER SOUTHERN AND PARTS OF CENTRAL MINNESOTA. WISCONSIN
SITES LIKELY TO GO INTO IFR IN AN HOUR OR TWO. MOST OF THE SHOWERS
HAVE MOVED OUT OF THE AREA TEMPORARILY BUT ISOLATED THUNDERSTORMS
WERE ABOUT TO MOVE INTO SOUTHERN MINNESOTA. EXPECT THE IFR CIGS
OR AT LEAST LOW END MVFR TO PERSIST THROUGH 17Z TO 18Z...BUT KAXN
COULD REMAIN IN THE IFR WITH INCREASING RAIN IN THAT AREA. THE
SOUTHEAST AREA FROM KMSP INTO WI COULD IMPROVE TO LOW END VFR IN
THE WARM FRONT LIFTS INTO THE AREA DURING THE AFTERNOON. A LINE OF
THUNDERSTORMS LIKELY TO FORM OVER SOUTHERN MINNESOTA AROUND 2 OR 3
PM AND AFFECT KMSP INTO WI. FOR LATER TONIGHT RAIN WILL GRADUALLY
BUILD IN FROM WEST TO EAST...BUT NOT UNTIL MORNING TOWARD KEAU.
RAIN WILL CHANGE TO TO SNOW FROM KAXN TO KWRF AND KSTC IN THE 08Z
TO 10Z TIME FRAME. STRONG NORTHWEST WINDS WILL BUILD IN BEHIND
THE LOW WITH SOME GUST TO AT LEAST 30 KNOTS KAXN TO KRWF. MAINLY
LOW END MVFR CIGS LATE TONIGHT WITH A FEW AREA JUST INTO IFR. VSBYS
DOWN TO 1-2SM IN SNOW FROM KAXN TO KRWF BUT 4SM OR HIGHER FARTHER
EAST.
KMSP...EXPECTING TO GO JUST INTO IFR CIGS AN REMAIN THROUGH MOST
OF THE MORNING UNTIL THE WARM FRONT ARRIVES. A FEW SHOWERS IN THE
AREA AS WELL. CIGS SHOULD IMPROVE IN THE AFTERNOON TO LOW END VFR
WITH AN INCREASING CHC OF THUNDERSTORMS AFTER 19Z. HOLDING VSBYS
TO MVFR UNTIL WE GET A DEFINITE TREND. LOW END MVFR CIGS SHOULD BUILD
BACK IN BEHIND THE LOW AND COLD FRONT FRO OVERNIGHT. INCREASING
NORTHWEST WINDS AFTER MIDNIGHT AND THEN SOME GUSTS TO 30 KNOTS
MONDAY MORNING. THERE IS A CHANCE FOR RAIN AND SNOW MONDAY
MORNING BUT HAVE NOT SPECIFIED TIMING YET.
&&
.DISCUSSION...
MODEL TRENDS CONTINUE TO SLOW OVERALL TROUGH AND SURFACE LOW
ACROSS THE REGION. INSTEAD OF SYSTEM EXITING INTO WESTERN
WISCONSIN BY 18Z...THE LOW AND FRONT DONT MOVE THROUGH UNTIL AROUND
00Z. OVERNIGHT SURGE OF WAA PRECIPITATION IS MOVING THROUGH MAINLY
EASTERN AREAS NOW. SURFACE WARM FRONT STILL SOUTH OF MINNESOTA BUT
IS EXPECTED TO SURGE INTO SOUTHERN MINNESOTA AFTER 12Z AS THE RAIN
SHIELD EXITS TO THE EAST. QUESTION REMAINS HOW MUCH SUNSHINE WILL
OCCUR TODAY AND WHERE FRONT WILL RESIDE BY LATE AFTERNOON. SHOULD
SEE IT MOVE INTO THE METRO BY LATE AFTERNOON. CLOUDS WILL REMAIN
NORTH OF THE FRONT...WITH SOME BREAKS EXPECTED SOUTH OF THE FRONT.
IF ENOUGH DESTABILIZATION OCCURS...SHOULD SEE CONVECTION DEVELOP
AROUND THE 20Z PERIOD OVER SOUTH CENTRAL MINNESOTA AS THE LOW
LIFTS NORTHEAST. AMPLE SHEAR...INSTABILITY AND HELICITY SHOULD
RESULT IN SUPERCELL DEVELOPMENT...AT LEAST EARLY. THIS WILL LEND
TO THE POSSIBLE TORNADO FORMATION OVER THE SOUTHEAST QUADRANT OF
THE AREA LATER THIS AFTERNOON AND EVENING. MODERATE RISK OF
INITIATED BY SPC FOR DAY 1 OUTLOOK LOOKS REASONABLE AT THIS TIME.
OF COURSE...WILL HAVE TO MONITOR CLOUD COVER TODAY AND THE AMOUNT
OF DESTABILIZATION.
SYSTEM EXITS TO THE EAST THIS EVENING AND SHOULD END THE THUNDER
THREAT THROUGH ABOUT 06Z OR SO. COLD AIR MOVES IN RAPIDLY BEHIND
THE SYSTEM...WITH THE POSSIBILITY OF AN INCH OR TWO OF WET SNOW
ACCUMULATING OVER NORTHERN MN PORTION OF THE CWA LATE TONIGHT AND
EARLY MONDAY. RAIN SNOW MIX LOOKS LIKELY OVER THE TWIN CITIES
METRO EARLY MONDAY MORNING BEFORE THE PRECIPITATION ENDS. LITTLE
ACCUMULATION WILL OCCUR HOWEVER.
COOLER AIR FOR TUESDAY WITH THE POSSIBILITY OF ANOTHER FROST/FREEZE
EPISODE MONDAY NIGHT OVER MUCH OF THE AREA. THE NEXT SHORT WAVE
MOVES INTO THE REGION FOR LATER TUESDAY NIGHT AND WEDNESDAY AND
ANOTHER THURSDAY AND FRIDAY. THE GFS AND ECMWF DIVERGE SOMEWHAT ON
HOW STRONG THE WAVES ARE WHEN THEY MOVE THROUGH...ESPECIALLY THE
ONES LATER IN THE WEEK. DONT APPEAR TO BE EXCEPTIONALLY STRONG AND
ARE MAINLY RIDING ALONG THE NORTHERN JET STREAM AND OF PACIFIC
ORIGIN. TEMPERATURES WILL RANGE NEAR NORMAL OR A BIT COOLER THAN
NORMAL THROUGH MUCH OF THE WEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-
WATONWAN.
WIND ADVISORY FROM 1 AM TO 7 AM CDT MONDAY FOR BLUE EARTH-BROWN-
FARIBAULT-FREEBORN-MARTIN-NICOLLET-STEELE-WASECA-WATONWAN.
WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY FOR
CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-POPE-REDWOOD-
RENVILLE-STEVENS-SWIFT-YELLOW MEDICINE.
WI...NONE.
&&
DWE/JPRHazardous weather outlook, Apr 15, 4:51 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 451 AM CDT SUN APR 15 2012 MNZ051>053-059>063-065>070-073>078-WIZ014>016-023>028-161200- SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 451 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON...AND SPREAD NORTHEAST AND AFFECT MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS AFTERNOON...AND INTO THIS EVENING. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS...BUT A TORNADO CANNOT BE RULED OUT. STRONG NORTHWEST WIND FROM 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE LATER TONIGHT AS THE LOW PRESSURE SYSTEM EXITS THE REGION...AFFECTING MAINLY WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE AREA LATE MONDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ041>045-047>050-054>058-064-161200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE- 451 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN MINNESOTA. SEVERE WEATHER IS NOT ANTICIPATED. STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL DEVELOP LATER TONIGHT AS THE LOW MOVES EAST. AN INCH OR TWO OF WET SNOW IS POSSIBLE ACROSS CENTRAL MINNESOTA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE AREA LATE MONDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ082>085-091>093-161200- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 451 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON AND SPREAD NORTHEAST AND AFFECT MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE AREA. LARGE HAIL...AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS...BUT A TORNADO CANNOT BE RULED OUT. STRONG SOUTH WINDS FROM 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS AFTERNOON OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EARLY MONDAY...STRONG NORTHWEST WINDS WILL DEVELOP AS A LOW PRESSURE SYSTEM EXITS TO THE EAST. FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE AREA LATE MONDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Apr 15, 12:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1205 PM CDT SUN APR 15 2012
MNZ041>045-047>055-057>059-061-WIZ014-015-151800-
ANOKA-BARRON-BENTON-CHISAGO-DOUGLAS-ISANTI-KANABEC-KANDIYOHI-LAC QUI
PARLE-MEEKER-MILLE
LACS-MORRISON-POLK-POPE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
1205 PM CDT SUN APR 15 2012
AT 1157 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A LONG EAST TO
WEST BAND OF THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO NORTHWEST
WISCONSIN. THERE WAS A REPORT OF SMALL HAIL AT KIMBALL IN SOUTHEAST
STEARNS COUNTY JUST BEFORE NOON. THESE STORMS SHOULD CONTINUE TO
DEVELOP EARLY THIS AFTERNOON AS THEY MOVE RAPIDLY NORTH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST. CLOUD.
MILACA.
BECKER.
SAUK CENTRE.
MORRIS.
ALEXANDRIA.
PRINCETON.
FREDRICK.
RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4523 9624 4522 9611 4540 9613 4542 9624
4576 9622 4577 9577 4604 9577 4602 9314
4598 9305 4597 9313 4574 9313 4573 9286
4565 9287 4565 9254 4573 9254 4573 9243
4544 9173 4514 9625
TIME...MOT...LOC 1701Z 209DEG 43KT 4525 9403
BAPThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:02 AM CDT | Wind Advisory | MPX | Blue Earth, Chippewa, Douglas, Faribault, Freeborn, Kandiyohi and 11 more | 33 hr |
| Apr 15, 4:02 AM CDT | Wind Advisory | MPX | Blue Earth, Brown, Faribault, Freeborn, Le Sueur, McLeod and 8 more | 33 hr |
| Apr 15, 3:28 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 62 min |
| Apr 15, 4:19 PM CDT | Special Weather Statement | MPX | Brown | 41 min |
| Apr 15, 4:20 PM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 40 min |
| Apr 15, 4:52 PM CDT | Tornado Warning | MPX | Renville, Sibley | 26 min |
| Apr 15, 4:54 PM CDT | Special Weather Statement | MPX | Nicollet | 36 min |
| Apr 15, 5:23 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur | 52 min |
| Apr 15, 5:23 PM CDT | Tornado Warning | MPX | McLeod, Sibley | 37 min |
| Apr 15, 5:38 PM CDT | Tornado Warning | MPX | McLeod, Sibley | 16 min |
| Apr 15, 5:43 PM CDT | Tornado Warning | MPX | Carver, McLeod, Wright | 32 min |
| Apr 15, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 21 min |
| Apr 15, 6:30 PM CDT | Special Weather Statement | MPX | Hennepin | 30 min |
| Apr 15, 6:59 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 31 min |
Nearby
Special Weather Statements in Minnesota, 2012Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.